MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFNT00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Impairment (2138); Visual Disturbances (2140); Unspecified Eye / Vision Problem (4471)
Date of Event 02/04/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Evaluation summary: the product was not returned for analysis; it remains implanted.Product history and batch records were reviewed and documentation indicated the product met release criteria.The product investigation could not identify a root cause.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A patient reported that following bilateral intraocular lens (iol) implant procedures, he experienced severe glare and starbursts to the degree that he no longer feels safe driving at night.The patient reported he had prior bilateral lasik procedures.The patient has provided additional information that he began experiencing problems immediately after the lenses were inserted.Currently he is unable to drive at night and during a normal sunny day he feels like his eyes are permanently dilated.He has to wear sunglasses all the time when outside if it's not overcast.Additionally, he is seeing ghost images around objects in his field of view, more pronounced at night.The patient has discussed these issues with his surgeon.He does not believe that lenses are at fault here.The patient believes that certainly the interaction between the prior lasik and the lenses are the problem.Even with his pupils almost completely closed he is uncomfortable in normal daylight.Driving is uncomfortable in the daytime, and unsafe at night.Halos, starburst and ghost images are the problems.His surgeon has referred him back to his lasik doctor and he had an appointment with her.Her feedback was not favorable for resolution of the issues.There are two medical device reports associated with this patient.This report is associated with the right eye.

Brand Name
ACRYSOF IQ PANOPTIX TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
MDR Report Key11514446
Report Number1119421-2021-00575
Device Sequence Number19790712
Product Code MFK
UDI-Device Identifier00380652414975
UDI-Public00380652414975
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model NumberTFNT00
Device Catalogue NumberTFNT00U190
Device Lot Number12743572
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/26/2021
Initial Report FDA Received Date03/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age68 YR